Alert archive / Pennsylvania / Flash Flood Warnings in 2017
Flash Flood Warning 15, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2017, 4:54 PM EDT for Westmoreland County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 4:54 PM EDT (20:54 UTC)
- Expired
- Jun 13, 2017, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:31 PM EDT | FLASH FLOOD | 1 S Shieldsburg, PA | HIGH WATER REPORTED ON ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WGUS51 KPBZ 132054
FFWPBZ
PAC129-140000-
/O.NEW.KPBZ.FF.W.0015.170613T2054Z-170614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
454 PM EDT TUE JUN 13 2017
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Central Westmoreland County in southwestern Pennsylvania...
* Until 800 PM EDT.
* At 453 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 2 inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Greensburg, Latrobe, McChesneytown-Loyalhanna, Blairsville, Derry,
Delmont, Lawson Heights, Avonmore, Saltsburg, New Alexandria,
Slickville and Crabtree.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
LAT...LON 4031 7921 4028 7954 4054 7959 4054 7951
4053 7950 4053 7945 4048 7945 4049 7943
4045 7939 4046 7937 4048 7936 4045 7936
4047 7934 4045 7933 4046 7930 4044 7930
4044 7928 4042 7927 4043 7925 4042 7922
$$3 follow-up statements
702
WGUS71 KPBZ 132108
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
508 PM EDT TUE JUN 13 2017
PAC129-140000-
/O.CON.KPBZ.FF.W.0015.000000T0000Z-170614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Westmoreland PA-
508 PM EDT TUE JUN 13 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL WESTMORELAND COUNTY...
At 508 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. 1 to 2 inches of rain has already
fallen. Flash flooding is expected to begin shortly.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
LAT...LON 4031 7921 4028 7954 4054 7959 4054 7951
4053 7950 4053 7945 4048 7945 4049 7943
4045 7939 4046 7937 4048 7936 4045 7936
4047 7934 4045 7933 4046 7930 4044 7930
4044 7928 4042 7927 4043 7925 4042 7922
$$735
WGUS71 KPBZ 132146
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
546 PM EDT TUE JUN 13 2017
PAC129-140000-
/O.CON.KPBZ.FF.W.0015.000000T0000Z-170614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Westmoreland PA-
546 PM EDT TUE JUN 13 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL WESTMORELAND COUNTY...
At 544 PM EDT, Doppler radar indicated the storms producing heavy
rain decreasing in coverage and intensity. 1 to 2 inches of rain
have fallen.
LAT...LON 4031 7921 4028 7954 4054 7959 4054 7951
4053 7950 4053 7945 4048 7945 4049 7943
4045 7939 4046 7937 4048 7936 4045 7936
4047 7934 4045 7933 4046 7930 4044 7930
4044 7928 4042 7927 4043 7925 4042 7922
$$628
WGUS71 KPBZ 132153
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
553 PM EDT TUE JUN 13 2017
PAC129-132203-
/O.CAN.KPBZ.FF.W.0015.000000T0000Z-170614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Westmoreland PA-
553 PM EDT TUE JUN 13 2017
...THE FLASH FLOOD WARNING FOR CENTRAL WESTMORELAND COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4031 7921 4028 7954 4054 7959 4054 7951
4053 7950 4053 7945 4048 7945 4049 7943
4045 7939 4046 7937 4048 7936 4045 7936
4047 7934 4045 7933 4046 7930 4044 7930
4044 7928 4042 7927 4043 7925 4042 7922
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:29 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 13, 3:29 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 329 PM EDT Tue Jun 13 2017 .SYNOPSIS... Periodic rain chances return for the rest of the week with several crossing disturbances. Temperatures will remain above normal through the forecast. && .NEAR TERM /THROUGH WEDNESDAY/... Showers and thunderstorms have primarily developed this afternoon along a cold front slowly sinking from north to south, although additional scattered thunderstorms have developed south of the front as well. With such light winds at the surface and higher up in the atmosphere, showers and thunderstorms are moving slowly and producing heavy rain. Coverage should diminish by sunset, with only a small chance of rain overnight. The front will set up from northwest to southeast on Wednesday and remain nearly stationary, providing the focus for thunderstorms again. Again, slow moving storms will bring the chance for heavy rainfall. Most of the region is under a marginal risk of both severe thunderstorms and flash flooding. While high temperatures will be a couple degrees cooler than today, heat indices will still rise into the lower 90s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... While the stationary front will begin to move north Wednesday night, low pressure will begin to track east and eventually bring a cold front through the region Thursday night. Have maintained categorical pops Thursday and Thursday night. Yet again a marginal risk continues for both flash flooding and severe thunderstorms. The chances for rain will diminish on Friday. Humidity will come down Thursday and Friday, which should allow heat indices to lower back into the 80s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Broad upper troughing from the Midwest to the NE CONUS should maintain periodic shower/thunderstorm chances through the period as shortwaves rotate through the trough. Above seasonal average temperatures are expected to continue. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Showers and storms have developed in the unstable airmass over eastern OH/western WV earlier than originally anticipated this morning, with support from a shortwave over WV. While most of this is remaining south of the terminals, have bumped up the timing of VCTS at ZZV and will tempo restrictions as confidence increases. Meanwhile, cold front will start to sag southward over the region this afternoon, allowing for further thunderstorm development. While VFR conditions will prevail, brief IFR restrictions are possible with heavy rain and gusty winds. Convection should diminish after sunset, but some patchy fog may be possible at any terminal that experiences a storm. Will leave this mention out for now and reevaluate with the 18z issuance. .Outlook... Restrictions from showers and thunderstorms are possible Wednesday and Thursday as upper ridging weakens and a trough approaches. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 13, 4:31 AM EDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 431 AM EDT Tue Jun 13 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-140845- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 431 AM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms on Wednesday and Thursday will pose a concern for flash flooding and occasional severe weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 13, 3:47 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 W SAINT JOSEPH 39.73N 80.74W
06/13/2017 MARSHALL WV LAW ENFORCEMENT
TREE DOWN ON BURCH RIDGE BUT DOUBTFUL TO HAVE BEEN
CAUSED BY SEVERE WIND
0216 PM TSTM WND DMG 2 SSE LONE OAK 39.88N 80.59W
06/13/2017 MARSHALL WV LAW ENFORCEMENT
TREE DOWN ON MIDDLE GRAVE CREEK ROAD
0217 PM TSTM WND DMG 2 SE LONE OAK 39.88N 80.58W
06/13/2017 MARSHALL WV EMERGENCY MNGR
LIMBS REPORTED DOWN ALONG ROUTE 250
0221 PM HAIL 1 NW WOODRUFF 39.78N 80.55W
06/13/2017 E0.75 INCH MARSHALL WV PUBLIC
HAIL UP TO DIME SIZE AND STRONG WIND. POWER OUT AT THE
OBSERVER LOCATION
&&
EVENT NUMBER PBZ1701541
EVENT NUMBER PBZ1701542
EVENT NUMBER PBZ1701543
EVENT NUMBER PBZ1701544
KRAMARLocal storm report, Jun 13, 3:51 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL FAIRMONT 39.49N 80.14W
06/13/2017 E0.75 INCH MARION WV BROADCAST MEDIA
PENNY SIZE HAIL AT MARION COUNTY TRANSIT CENTER
&&
EVENT NUMBER PBZ1701545
TGREENLocal storm report, Jun 13, 4:21 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 2 NNW KNOB 40.72N 80.20W
06/13/2017 E0.88 INCH BEAVER PA AMATEUR RADIO
&&
EVENT NUMBER PBZ1701546
TGREENLocal storm report, Jun 13, 4:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 4 N ELLPORT 40.92N 80.25W
06/13/2017 E1.00 INCH LAWRENCE PA PUBLIC
0405 PM FLASH FLOOD 4 N ELLPORT 40.92N 80.25W
06/13/2017 LAWRENCE PA PUBLIC
CREEK OUT OF ITS BANKS AND INTO THE ROAD
&&
EVENT NUMBER PBZ1701547
EVENT NUMBER PBZ1701548
KRAMARLocal storm report, Jun 13, 4:39 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
439 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 2 NNW KNOB 40.72N 80.20W
06/13/2017 BEAVER PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN
&&
EVENT NUMBER PBZ1701549
TGREENLocal storm report, Jun 13, 4:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL WEST MIFFLIN 40.36N 79.91W
06/13/2017 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1701550
TGREENThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:15 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 31 min |
| Jun 13, 2:46 PM EDT | Flash Flood Warning | PBZ | Greene | 3 hr |
| Jun 13, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 45 min |
| Jun 13, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 44 min |
| Jun 13, 3:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 51 min |
| Jun 13, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 25 min |
| Jun 13, 4:18 PM EDT | Flash Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Jun 13, 4:21 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 3 hr |
| Jun 13, 4:33 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 42 min |
| Jun 13, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 48 min |
| Jun 13, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 45 min |
| Jun 13, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 18 min |
| Jun 13, 7:14 PM EDT | Flash Flood Warning | PBZ | Allegheny | 5 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.